Feedback on Valtrex Side Effect and Usage, page 58
If you use Valtrex, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Dizziness, confusion and altered visual perceptions
I was prescribed valtrex last week for the treatment of shingles. 3 per day for a week. I’m near the end of the treatment but has experienced significant dizziness, confusion and altered visual perceptions. After reading this sight I’m not going to continue taking this but I still feel slightly unstable and disoriented. I took the last dose about 8 hours ago, how long until I can feel back to ‘normal’? The shingles aren’t gone and still burn, is there other medication that can assist with shingles? Thank you!
AskDocWeb: Since the plasma elimination half-life of Valtrex ranges from 2.5 to 3.6 hours, it is typically completely out of your system within 20 hours. There are other medications but you need to check with your doctor about your treatment. Those other meds may have similar side effects.
I feel betrayed
I was prescribed valtrex 6 years ago. I never got a second opionon because well you think when a speacilist tells you something you believe they know their field. BOY was I wrong!
I had really bad yeast infection from taking pills to prevent my cancer from coming back but with out taking blood he just said you have herpes 2 .. finally after 6 years of no break outs since or any signs after telling my fiance and my ex I had it after taking valtrex which makes me itch all over and I had to take benadryl after telling the doctors every where I went I had something I do not have at all not even 1. I feel betrayed.
I took it when I was pregnant with my son and my son has health problems and I never smoked or had a drink or even had a unhealthy snack or meal while pregnant… could this drug that I took for no reason have affected him? I now also have jitters and nervous break downs and have been depressed in side since I was taking this drug at 17… what should I do? Can I sue that doctor? Do you know how much money was also spent on this drug… it was not cheap without insurance!
Pain in the rear
I am waiting to hear back from the dr about the painful lesion in my genitals she found 5 days ago. She put me on Valtrex twice a day. Since I have started taking it the first days i experienced lower back pain and cramping then later that night I believe the pains were caused due to me having an early period. Now for the past 3 days I have been dealing with pain in my buttox muscle. It feels as if someone has kicked me or I had fallen and bruise my tailbone. (Which I have not) please advise if this is a side effect or nothing to worry about.
AskDocWeb: Muscle pain is not listed as one of the possible side effects of Valtrex however, up to 8% of patients using it report having painful menstrual periods. When talking to your doctor about this remember that it is helpful to make a distinction between muscle pain and joint pain. Up to 6% of patients using Valtrex report joint pain.
Can i mix valtrex with acidophilia?
AskDocWeb: We didn’t find any interactions listed for Valtrex and acidophilia. On the contrary, several people have reported beneficial effects from using Acidophilus (lactobacillus acidophilus).
On the verge of tears
I’ve been taking valtrex 1GM pills for a little over a month now. I get extreme headaches and I am always on the verge of tears if something upsets me. Usually I’m good at handling stress and upsetting situations. Is this because of the valtrex?
AskDocWeb: It appears that it is possible because up to 7% of patients using Valtrex report depression as a side effect. Up to 38% of patients taking Valtrex report headaches but if they are extreme then they should be reported to your physician.
Valtrex improved Rosacea
I took Valtrex only once and I was amazed at how much it improved the rosecea on my cheeks. My skin had never been as clear. When I finished up the short cycle of Valtrex the rosecea came right back.
Can a old valtrex make a person sick… I took my last valtrex and the pill was probably 2 to 3 yrs old. Will that pill make me sick…
AskDocWeb: It is generally not a good idea to take expired medications because the results are unpredictable and with some medication it could be fatal. For expired Valtrex, it is not likely to make you sick but may not be effective either. The expiration date allocated by the manufacturer represents its shelf life. Since medicine is a chemical compound, it tends to break down over a period of time and may not remain effective after the expiration date. If you have expired medication, ask your pharmacist about how best to dispose of it. Do NOT flush it down the drain as that pollutes the water treatment facilities.
Stuffy nose sore throat
Intake valtrex only when I feel an outbreak coming on and it does wonders. However, I’ve noticed the times I have taken valtrex, I get sick. Stuffy nose sore throat.. Does valtrex weaken the immune system?? What can I do to prevent this from happening??
AskDocWeb: Unfortunately a stuffy nose and sore throat are common side effects of Valtrex, as are voice loss, congested ears, body aches, muscle aches and joint pain. If any side effect interferes with your daily activities consult with your doctor.
Valtrex works “with” you immune system to fight the virus by interfering with the ability of the virus to reproduce.
Sore joints and muscles
Day 2 on Valtrex therapy…one a day – and my joints and muscles are so sore and achy. Does this go away? I also noticed that I was shaky inside today….not visibly noticeable to others, but I could feel it inside. It was weird.
AskDocWeb: Join pain, muscle aches, and shakiness are all listed as possible side effect of Valtrex. These side effects may go away during treatment as your body adjusts to the medicine. Check with your doctor if any side effects continue or are bothersome or if you have any questions about them. Your doctor may be able to tell you about ways to prevent or reduce some of these side effects.
Hi thx a lot for this site it really made me feel better my question is i am feeling tinnitus since am taking valtrex and it never stops as i never stop taking Valtrex.
AskDocWeb: Although there are a few reports of tinnitus by those taking Valtrex, it is not listed among the possible side effects of that medication. Unfortunately tinnitus may be caused by a virus so it is not uncommon for ENTs to prescribe Valtrex along with Prednisone for tinnitus when it is thought to have a viral cause.
Read more feedback about Valtrex. Valtrex report – 55 – 56 – 57 – Page 58 – 59 – 60 – 61 – Last Page 63
If you find this page useful share it with others. If you have used Valtrex, use the form below to add your review of Valtrex, feedback or suggestions that may help others. Please note that all addresses are held confidential.